Control of nausea and vomiting caused by chemotherapy
Art & Science Previous     Next

Control of nausea and vomiting caused by chemotherapy

Clare Dikken Lead nurse cancer services, Western Sussex Hospitals NHS Foundation Trust, Worthing
Kingsley Wildman Medical and scientific liaison officer, Sigma-Tau Pharma Limited UK, Reading

The Sussex Cancer Network is trying to improve the antiemetic care of patients to counter the unpleasant side effects of cytotoxic drugs during cancer treatment

Cytotoxic drugs are a mainstay of cancer treatment, but their unpleasant side effects, including nausea and vomiting, are well documented. Antiemetic strategies have been developed to counter these effects, but there is still scope for improvement. This article discusses the steps taken by the Sussex Cancer Network to investigate and improve the antiemetic care of patients receiving chemotherapy.

Cancer Nursing Practice. 12, 8,24-29. doi: 10.7748/cnp2013.10.12.8.24.e1001

Correspondence

clare.dikken@wsht.nhs.uk

Peer review

This article has been subject to double blind peer review

Conflict of interest

The audits were funded by the Sussex Cancer Network. At the time the audits were undertaken, both authors were employed by the network and were responsible for initiating and running the audit programme. Writing support was provided by Acumen Healthcare Communications, funded by Sinclair IS Pharma. Sinclair IS Pharma had no influence on audit conduct or any editorial input into the writing of the article. Kingsley Wildman has previously acted as a consultant for Sinclair IS Pharma. Clare Dikken has no conflict of interest to declare

Received: 24 May 2013

Accepted: 18 July 2013